Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 8, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 27, 2012, 3:08 AM EDT for 4 counties in Maine. It took effect at Sep 28, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2012, 3:08 AM EDT (07:08 UTC)
- In effect from
- Sep 28, 2012, 3:00 AM EDT
- Expired
- Sep 28, 2012, 7:43 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 7.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WWUS71 KCAR 270708 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 308 AM EDT THU SEP 27 2012 MEZ011-015>017-031-032-271800- /O.NEW.KCAR.FR.Y.0008.120928T0700Z-120928T1200Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 308 AM EDT THU SEP 27 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HASTINGS
4 follow-up statements
203 WWUS71 KCAR 271727 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 127 PM EDT THU SEP 27 2012 MEZ011-015>017-031-032-280130- /O.CON.KCAR.FR.Y.0008.120928T0700Z-120928T1200Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 127 PM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE UPPER 30S. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIGNONE
552 WWUS71 KCAR 271857 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 257 PM EDT THU SEP 27 2012 MEZ011-015>017-031-032-280300- /O.CON.KCAR.FR.Y.0008.120928T0700Z-120928T1200Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 257 PM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE UPPER 30S. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIGNONE
628 WWUS71 KCAR 280244 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1044 PM EDT THU SEP 27 2012 MEZ011-015>017-031-032-281045- /O.CON.KCAR.FR.Y.0008.120928T0700Z-120928T1200Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1044 PM EDT THU SEP 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID AND UPPER 30S. * TIMING...OVERNIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HEWITT
481 WWUS71 KCAR 281143 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 743 AM EDT FRI SEP 28 2012 MEZ011-015>017-031-032-281245- /O.CAN.KCAR.FR.Y.0008.000000T0000Z-120928T1200Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 743 AM EDT FRI SEP 28 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. $$ MIGNONE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 27, 12:40 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 27, 12:40 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1240 AM EDT THU SEP 27 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION OVERNIGHT. HIGH PRESSURE WILL
BUILD ACROSS THE REGION THURSDAY THROUGH FRIDAY. LOW PRESSURE
WILL APPROACH FROM THE SOUTH DURING THE WEEKEND BRINGING
UNSETTLED CONDITIONS.
&&
.NEAR TERM /THROUGH 6 AM THURSDAY/...
1240 AM UPDATE...TWO AREAS OF PRECIPITATION CAN BE SEEN ON RADAR
EARLY THIS MORNING, ONE OVER CENTRAL/SOUTHERN AROOSTOOK AND
ANOTHER JUST OFF SHORE. OUTSIDE OF THESE LOCATIONS, EXPECT ONLY
SCATTERED SHOWERS AT BEST. HAVE ADJUSTED POPS ACCORDINGLY. ALSO
ADDED PATCHY FOG OVER CENTRAL AND SOUTHERN PORTIONS OF THE
FORECAST AREA AS SEVERAL LOCATIONS ARE SHOWING VISIBILITY
RESTRICTIONS. OTHERWISE, NO OTHER CHANGES WERE NEEDED.
PREVIOUS DISCUSSION...A COLD FRONT WILL CROSS THE REGION
OVERNIGHT WITH SHOWERS IN ADVANCE OF THE FRONT...WITH SHOWERS
ENDING IN THE WAKE OF THE FRONT. SKIES WILL REMAIN MOSTLY CLOUDY
DOWNEAST OVERNIGHT IN THE WAKE OF THE FRONT. CLOUD COVER WILL
DECREASE ACROSS NORTHERN/CENTRAL PORTIONS OF THE FORECAST AREA
OVERNIGHT WITH HIGH PRESSURE STARTING TO BUILD TOWARD THE REGION.
OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 40 TO THE LOWER
40S NORTH...TO AROUND 50 TO THE LOWER 50S DOWNEAST. HAVE UPDATED
THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH EXPECTED
OVERNIGHT CLOUD COVER...SHOWER CHANCES AND TEMPERATURES. HIGH
PRESSURE WILL BUILD TOWARD THE REGION THURSDAY WITH PARTLY/MOSTLY
SUNNY SKIES. HIGH TEMPERATURES THURSDAY WILL RANGE FROM THE LOWER
TO MID 50S NORTH...TO THE LOWER 60S DOWNEAST.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
AFTER A DRY AND COOL DAY ON FRIDAY, IT LOOKS LIKE THE WEATHER
PATTERN WILL START TURNING TO A MORE UNSETTLED PATTERN.
THURSDAY NIGHT WILL BE A COLD NIGHT FOR THE ENTIRE CWA W/A FROST
POSSIBLE ACROSS THE CENTRAL HIGHLANDS DOWN THROUGH THE DOWNEAST
REGION BY EARLY FRIDAY MORNING. HIGH PRES IS FCST TO SLIDE RIGHT
OVERHEAD W/LIGHT WINDS AND CLEAR SKIES SETTING THE STAGE.
TEMPERATURES IN THE BLYR ARE EXPECTED TO DROP DOWN TO THE UPPER
20S AND LOWER 30S ACROSS THE NORTH AND MID TO UPPER 30S CENTRAL
AND DOWNEAST. INCLUDED AREAS OF FROST FOR THE LATTER AREAS
MENTIONED. SOME PATCHY VALLEY/RIVER FOG ALSO POSSIBLE. MIDNIGHT
CREW CAN ASSESS THIS FURTHER W/NEWER GUIDANCE. HIGH PRES WILL
SLIDE TO NE INTO THE MARITIMES ON FRIDAY W/A SUNNY BUT CHILLY
W/HIGHS EXPECTED TO BE BELOW NORMAL.
HIGH PRES IS SLATED TO SLIDE E OF NOVA SCOTIA FRIDAY NIGHT WEDGING
ITS WAY DOWN ACROSS THE EASTERN SIDE OF MAINE. A COASTAL FRONT IS
FCST TO SET UP JUST OFF THE COAST. SSW WINDS OVERRUNNING THE ENE
FLOW AT THE SFC WILL ALLOW FOR MOISTURE TO BE BROUGHT INTO THE
REGION. ENOUGH FORCING AND DECENT OVERRUNNING WILL LEAD TO THE
CHANCE FOR SHOWERS FRIDAY NIGHT INTO SATURDAY MAINLY ACROSS THE
DOWNEAST AND COASTAL REGION. THE NAM/GFS AND ECMWF POINT TO
SHOWERS BUT NOT CONFIDENT ON HOW HIGH TO GO W/THE PRECIP CHANCES.
ECMWF HAS NOW COME IN MUCH WETTER WHILE THE GFS HAS BACK AWAY. THE
NAM IS DOWN THE MIDDLE. ATTM, DECIDED TO BLEND THE GUIDANCE FOR
THE POPS WHICH SHOW 30-40% POPS FOR THE DOWNEAST AND COAST FRIDAY
NIGHT AND THEN GRADUALLY BRING PRECIP CHANCES UP ACROSS NORTHERN
AREAS BY LATER SATURDAY AFTERNOON. CLOUDS AND A ENE FLOW WILL KEEP
TEMPERATURES DOWN ON SATURDAY WHICH WILL BE BELOW NORMAL FOR LATE
SEPTEMBER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A TOUGH FCST FOR THIS TERM AS THE LONG RANGE MODELS HAVE BEEN
FLOPPING BACK AND FORTH FROM RUN TO RUN ON THE SETUP FOR SUNDAY
INTO MONDAY. ALL THE LONG RANGE GUIDANCE AGREE THAT THE LATTER
PART OF THE WEEKEND INTO MONDAY WILL BE UNSETTLED AND SHOWERY OR
WET DEPENDING ON THE PLACEMENT AND STRENGTH OF THE SFC/UPPER AIR
FEATURES.
THE 12Z ECMWF HAS NOW SHIFTED GEARS FROM ITS EARLIER RUN((00Z) AND
BRINGS PERIODS OF SHOWERS ACROSS THE CWA SUNDAY AND A STEADIER
RAIN FOR MONDAY AND SHOWS ITS SFC LOW FURTHER E W/AN UPPER LOW
CUTTING OFF OVER NE MAINE. THE 12Z OPERATIONAL GFS IS SOMEWHAT
SIMILAR TO THE 12Z ECMWF W/ITS SFC LOW PLACEMENT BUT DOES NOT
CLOSE OFF THE UPPER LOW OVER NE MAINE. THE GFS ENSEMBLES OFFER
DIFFERING SOLUTIONS W/ONE SET OF MEMBERS(5) SHOWING A PLACEMENT
FURTHER W AND MORE RAINFALL WHILE ANOTHER SET SHOWS SOMETHING
SIMILAR TO THE OPERATIONAL GFS AND 12Z ECMWF. INCIDENTALLY, THE
CANADIAN HEMISPHERIC IS NOT AS STRONG BUT BRINGS A LOAD OF
RAINFALL TO THE REGION. ATTM PER COLLABORATION W/GYX, DECIDED TO
STAY W/CHANCE POPS(40-50%) AS CONFIDENCE IS NOT THAT HIGH. WOULD
LIKE TO SEE MORE OF A CONSENSUS W/THE SETUP BEFORE PUSHING THINGS
HIGHER. ADJUSTED GMOS TEMPERATURES ESPECIALLY ON THE MAXES TO
BRING THEM DOWN BY A CATEGORY DUE TO CLOUDS AND POSSIBLE RAINFALL.
OVERNIGHT TEMPERATURES WILL BE HELD UP AS WELL.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VARIABLE CONDITIONS ARE EXPECTED ACROSS THE REGION
OVERNIGHT RANGING FROM VFR TO IFR IN ADVANCE OF THE COLD FRONT.
CONDITIONS WILL IMPROVE TO VFR LEVELS LATE TONIGHT ACROSS
NORTHERN/CENTRAL PORTIONS OF THE FORECAST AREA IN THE WAKE OF THE
FRONT...WITH OCCASIONAL MVFR CONDITIONS STILL POSSIBLE DOWNEAST.
VFR CONDITIONS ARE EXPECTED ACROSS THE REGION THURSDAY.
SHORT TERM: VFR THURSDAY NIGHT INTO FRIDAY. CONDITIONS LOOK LIKE
THEY WILL DROP DOWN TO MVFR AND POSSIBLE IFR LATER FRIDAY INTO
SATURDAY. MVFR AND IFR LOOKS POSSIBLE RIGHT INTO SUNDAY FOR ALL
TERMINALS.
&&
.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE
WATERS OVERNIGHT. MARGINAL SMALL CRAFT ADVISORY LEVEL SEAS ARE
POSSIBLE EARLY THURSDAY. OTHERWISE...CONDITIONS ARE EXPECTED TO BE
BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY. VISIBILITIES WILL BE
REDUCED IN SHOWERS AND PATCHY FOG TONIGHT INTO EARLY THURSDAY.
SHORT TERM: NO HEADLINES ANTICIPATED THROUGH FRIDAY. THERE SOME
POTENTIAL FOR SEAS TO RISE TO NEAR 6 FT LATER SATURDAY INTO
SATURDAY NIGHT ESPECIALLY FOR THE OUTER ZONES. DECIDED TO BRING
SEAS TO 5-6 FT FOR THIS TIMEFRAME. IT LOOKS LIKE MORE A SWELL
DEVELOPING AT THIS TIMEFRAME GIVEN THE E FETCH. WINDS WILL BE
10-15 KTS AT BEST. POTENTIAL FOR GUSTS TO HIT 20 KTS FRIDAY NIGHT
INTO EARLY SATURDAY. THIS WILL NEED TO BE MONITORED BY THE LATER
SHIFTS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...HEWITT
LONG TERM...HEWITT
AVIATION...MIGNONE
MARINE...MIGNONE/HEWITTHazardous weather outlook, Sep 26, 3:15 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EDT WED SEP 26 2012 MEZ001>006-010-011-015>017-029>032-271915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 315 PM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-271915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 315 PM EDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.